MAUDE Adverse Event Report: ICU MEDICAL (SM PRODOTTI) ITALIA S.R.L JELCO SAFETY PROTECTIV PLUS CATHETERS; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

ICU MEDICAL (SM PRODOTTI) ITALIA S.R.L JELCO SAFETY PROTECTIV PLUS CATHETERS; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 306001
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Codes Erythema (1840); Pain (1994); Vasculitis (2004); Swelling/ Edema (4577)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a phlebitis occurred in several patients following the insertion of catheters in the hospital, with the onset of symptoms for some patients appearing within 24 hours after catheter placement.The packaging is intact and no visible defect was observed.However, during catheter insertion, there was no blood return even though the device was correctly positioned in the vein.Several clinical signs were reported, including edema, pain, significant redness, and in one case a thrombosis.The affected insertion sites were located on the upper limbs (left and right).The nurses performing the insertions had differing levels of expertise, ranging from beginner to expert within the care unit.The patient initials are (b)(6)., female, born on (b)(6) 1932.There was patient involvement.
 
Additional Manufacturer Narrative
H3: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.No product was returned; therefore, no visual and functional tests were performed, the reported complaint could not be confirmed, and the root cause could not be determined.If the product is returned, the manufacturer will reopen this complaint for further investigation.

Brand Name
JELCO SAFETY PROTECTIV PLUS CATHETERS
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
ICU MEDICAL (SM PRODOTTI) ITALIA S.R.L
via della stazione, 2
latina scalo
IT 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key24500455
Report Number3012307300-2026-01966
Device Sequence Number13247571
Product Code FOZ
UDI-Device Identifier10351688071187
UDI-Public(01)10351688071187
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number306001
Device Lot Number6150679
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2026
Supplement Date Received by Manufacturer03/04/2026
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown